MAUDE Adverse Event Report: LAKE REGION MEDICAL PREFORM GUIDEWIRE-SAFARI2; WIRE, GUIDE

LAKE REGION MEDICAL PREFORM GUIDEWIRE-SAFARI2; WIRE, GUIDE
Model Number H74939406S1
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This medwatch report is being filed based on the image received (b)(6) 2022, and the results of the product return evaluation which revealed a fracture to the core and coil wires.As received, the specimen consisted of one-1 each safari2 275cm sml crv; returned coiled, loose, and double-bagged within "zip-lock" style poly pouches.Device was received in opened original pouch that was taped to close.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The specimen presented an 81cm length of stretched coil wraps approximately 205cm from the distal aspect of the specimen, exposing the core wire at 220 cm from the distal end of the specimen.The proximal end of the specimen presented a fracture to the coil and core wires.The information received to date, reported there was no issues present to the guidewire upon opening the package, prior to use.The issue was reported to have occurred at the end of the procedure, which was completed successfully.Our investigation was unable to confirm that the product did not meet specification prior to shipment.The investigation concluded that the product met specification at the time of shipment.As described in the device instructions for use (dfu) warnings: ·prior to use, inspect for damage.If damaged, do not use.·do not torque this guidewire.·when advancing or removing the guidewire, always use fluoroscopic guidance with radiographic equipment that provides high-resolution images.·exercise care in handling of the guidewire during a procedure to reduce the possibility of accidental breakage, bending, kinking, or coil separation.Resulting guidewire fractures might require additional percutaneous intervention or surgery.·never advance the guidewire against resistance without first determining the reason for resistance under fluoroscopy.Excessive force against resistance may result in damage to the catheter or vessel/organ.Care should be taken when advancing a guidewire after device deployment.·the wire should only be introduced into or withdrawn from the ventricle through a catheter already positioned in the ventricle.As described in the device instructions for use (dfu) preparation for use: ·safari2tm guidewires should be handled carefully and inspected prior to use and when possible during the procedure to observe for any defect or damage that may occur.Do not use a wire that has a damaged coating, tip, camber (change in plane), bend or kink on the wire.Damage will hinder the performance of the safari2tm guidewire.·prior to use and when possible during the procedure, inspect the guidewire carefully for coil separation, bends, or kinks which may have occurred.Do not use a wire which has a damaged tip.Damage will hinder the performance of the guidewire.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appeared that clinical and/or procedural factors have contributed to the event as reported.The patient information was not provided at the time of this report.If there is any further relevant information provided, a follow up medwatch report will be submitted.
 
Event or Problem Description
Event description: after dilatation with an 21 mm true dilatation balloon the upper layer looses from the wire.No patient harm.What troubleshooting steps, if any, resolved the issue?: the procedure was successfully closed.Additional information received october 24, 2022 reporting the issue occured at the end of the procedure when the balloon was withdrawn after post-dilatation, the procedure was successfully completed.The devices were removed from the patient in a normal way.

Brand Name
PREFORM GUIDEWIRE-SAFARI2
Common Device Name
WIRE, GUIDE
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
sharon seifert
340 lake hazeltine drive
chaska, MN 55318
MDR Report Key15735431
Report Number2126666-2022-00041
Device Sequence Number6317156
Product Code DQX
UDI-Device Identifier08714729887591
UDI-Public08714729887591
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K151244
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/10/2025
Device Model NumberH74939406S1
Device Catalogue Number39406S1
Device Lot Number7022324
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2022
Initial Report FDA Received Date11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown